MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SILICONE HANDLE QUICK COUPLING/SHORT; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH SILICONE HANDLE QUICK COUPLING/SHORT; MISC ORTHO SURGICAL INSTR
Catalog Number 03.111.013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown date in 2019.Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2019 the handle broke into two parts when using with the chisel.Alternate instrument was used after that.No patient status reported.Concomitant device reported: unknown chisel (part# unknown, lot# unknown, quantity 1).This report is for one (1) silicone handle quick coupling/short.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record.Device history lot.Part: 03.111.013.Lot: l395008.Manufacturing site: bettlach.Release to warehouse date: 22.Aug.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation selection.Investigation site: cq zuchwil.Selected flow: damage.Visual inspection: the device was received with the handle broken off from the base body with quick coupling.The microscopic observation shows remaining laser weld on the conjunction between both parts.The handle shows heavy hammer blows on the top of the instrument.An foreign red colored adhesive tape was found on the handle.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: a dimensional test is not appropriate, since all complaint-relevant dimensions can no longer correspond to the valid technical drawings specifications due to the damage incurred.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.As indicated in the manufacturing documents, the damaged instrument underwent crack-test and torque testing to 100% before the part left manufacturing site.The damage was clearly caused post manufacturing conclusion: our investigation has shown that the complaint condition is confirmed due to the received condition of the device.The microscopic observation shows remaining laser welds on both involved components showing that the weld joint was correct at the time of manufacturing.The root cause of the breakage can be addressed to excessive force application on the device as hammer blows were found on the top of the instrument.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SILICONE HANDLE QUICK COUPLING/SHORT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8887912
Report Number8030965-2019-67150
Device Sequence Number3039284
Product Code LXH
UDI-Device Identifier07611819373334
UDI-Public(01)07611819373334
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.013
Device Lot NumberL395008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CUTTING INSTRUMENTS: CHISEL: TRAUMA